TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Self Harm If you or someone you know is struggling with self harm and needs advice or alternatives, we're here to help.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Bianca_Mae Offline
Member
Welcome me, I'm new!
*
 
Bianca_Mae's Avatar
 
Name: Bianca
Age: 17
Gender: Female
Location: New Jersey

Posts: 29
Join Date: April 24th 2017

Anti-depressants and weight gain? - August 5th 2017, 09:28 PM

So my therapist is giving me two weeks to show her I don't need to be medicated. To be honest, being put on anti-depressants scares me. My brain will just see that as a sign that something is really wrong with me, and it already does that as it is.

So now I'm trying to think of things that trigger me to cut, so that I can fix them and I won't get medicated. And one of things that always triggers me is my weight. I'm a dancer so I have a lot of muscle, but I hate the way I look. My thighs are too big, my stomach isn't flat, my arms jiggle. And I'm starting to contemplate different ways to lose weight fast, and so I'm cutting down on what I'm eating, and if that doesn't work I might start purging, since I've been considering that for a while.

I read online that anti depressants can cause weight gain and I'm really scared because I'm 5 foot 4 and [Edited] and I can't gain any more weight.

Advice?
-Bianca

Last edited by .:Bibliophile:.; August 5th 2017 at 10:19 PM. Reason: Please do not post weight numbers.
   
  (#2 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,210
Blog Entries: 1706
Join Date: January 18th 2009

Re: Anti-depressants and weight gain? - August 5th 2017, 10:27 PM

Weight gain can happen with quite number of Anti-depressants. However, the thing to consider is that just because a potential side effect is weight gain doesn't mean it will happen. There are a lot of psychiatric drugs that doctors feel have a more neutral effect on weight. I mean, I have been on pretty much every anti-depressant and I have never really experienced the side effect of gaining weight.

If it's something that you are worried about, discuss it with your doctor and see if the two of you can come up with a medication that has a lesser chance of causing weight gain.

Best of luck.


|Lead Moderator|Newsletter Officer|
   
  (#3 (permalink)) Old
Kate* Online
Newsletter Tips Writer
Outside, huh?
**********
 
Kate*'s Avatar
 
Name: Katie
Age: 30
Gender: Female
Location: Ohio

Posts: 4,628
Join Date: January 6th 2009

Re: Anti-depressants and weight gain? - August 5th 2017, 10:36 PM

Hey there, I resisted medication for the longest time partially because I was worried about this. I started on my first anti-depressant about a month ago and aside from mild expected side effects that have passed now, it was the best decision I've made and I haven't gained any weight. The best thing you can do is bring it up with whoever is prescribing them and they can start you on one that is less likely to cause weight gain. If you're new to medication, they'll probably start you off with a low dose of a milder medicine.


Member Since: September 19, 2007
LHO: March 31, 2008- October 13, 2012

"Freedom is what you do with what's been done to you." Jean Paul Sarte
   
Closed Thread

Bookmarks

Tags
antidepressants, gain, weight

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.